Louisiana, 2003Flash Flood in Louisiana, July 5, 2003
July 5, 2003 · NWS LIX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 5, 9:30 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 5, 9:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1030 AM CDT SAT JUL 5 2003
THE PERSISTENT TRAINING OF CELLS HAS DEFINITELY POSED A PROBLEM THIS
MORNING ESPECIALLY ACROSS PARTS OF EXTREME SOUTHWEST MISSISSIPPI AND
THE EASTERN HALF OF THE GULF COAST. MULTIPLE REPORTS OF STREET
FLOODING HAVE BEEN COMING IN OVER THE PAST HOUR AND DO NOT SEE MUCH
RELIEF IN THE NEAR FUTURE. THE RUC40 MODEL IS ACTUALLY SUGGESTING
ABUNDANT AMOUNTS OF OMEGA TO CONTINUE OVER THE FORECAST ESPECIALLY
ACROSS THE WESTERN ZONES THROUGH THE AFTERNOON HOURS. THEREFORE...A
FLASH FLOOD WATCH IS GOING TO BE ISSUED FOR THE ENTIRE FORECAST AREA
THROUGH MOST LIKELY 700 PM TONIGHT.
.NEW...NONE
LA...FLASH FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLASH FLOOD WATCH MSZ068>071-077-080>082.
Hazardous weather outlook, Jul 5, 9:56 AM CST, 1 hour 4 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-060930-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1056 AM CDT SAT JUL 5 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.
...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM CDT FOR ENTIRE
OUTLOOK AREA...
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS...
TROPICAL THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING...A FEW
WIND GUSTS TO 20 MPH AND TORRENTIAL RAINFALL THIS AFTERNOON.
FLOODING...
TROPICAL RAINS WILL PRODUCE FLOODING OF STREETS AND LOW LYING AREAS.
IF HEAVY RAINS PERSIST THEN THERE IS A POSSIBILITY OF HOMES AND
BUSINESSES BECOMING THREATENED BY FLOOD WATERS. A FLASH FLOOD WATCH
IS IN EFFECT. RAINFALL AMOUNTS BETWEEN 3 AND 6 INCHES IS POSSIBLE
THROUGH 7 PM. RUNOFF INTO AREA CREEKS AND STREAMS WILL BE RAPID.
OTHER...
TOPPLING OF TREES DUE TO SATURATED GROUND WILL POSE A THREAT OF
STRUCTURAL DAMAGE. WINDS REMAIN LIGHT AND VARIABLE BUT WATERLOGGED
LARGE TREES WILL BECOME TOP HEAVY AND CAPABLE OF BECOMING UPROOTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A THREAT OF THUNDERSTORMS EACH DAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME PRIMARILY FOR FLOOD MONITORING AND REPORTING.
THE OZONE AMATUER RADIO CLUB WILL BE MONITORING REPORTS OF FLOODING
FROM HOME BASE.
24
In the hours before
Local storm report, Jul 5, 10:25 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
1125 AM CDT SAT JUL 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 AM SLIDELL LA FLASH FLOODS
07/05/03 ST. TAMMANY GAUSE ROAD FLOODED NEAR
LONE STAR RESTAURANT.
REPORTED BY POLICE DEPT.
0945 AM MC COMB MS FLASH FLOODS
07/05/03 PIKE TREES UPROOTED DUE TO
SATURATED GROUND. STREET
FLOODING WITH VERY HEAVY
RAINS AT TIME OF REPORT.
REPORTED BY POLICE
DEPARTMENT.
1030 AM COUNTYWIDE MS FLASH FLOODS
07/05/03 HANCOCK SEVERAL HIGHWAYS
IMPASSIBLE. KILN-PICAYUNE
ROAD...FIRE DEPT ROAD IN
KILN...HIHWAY 43 N OF
HIGHWAY 603 6 INCHES OF
WATER OVER ROAD...HIGHWAY
603 S OF ROCKY HILL-DEDEAUX
ROAD. REPORTED BY SHERIFFS
OFFICE.
RJRFlash Flood, Pointe Coupee
- When
- July 5, 11:00 AM CST to 2:00 PM CST
- Where
- Pointe Coupee County, 3 mi E of New Roads
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.709, -91.601 (the zone’s center; the record gives no point)
Heavy rainfall caused significant flooding on two sections of Highway 10 east of New Roads making the roadway temporarily impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Indiana, July 5, 20032 deaths · $31 million · 7 events
- Flooding in Indiana, July 5 to 14, 20031 death · $17 million · 3 events
- Flooding in Indiana, July 5 to 16, 2003$54 million · 7 events
- Flooding in Indiana, July 5 to 28, 2003$50 million · 6 events
- Flooding in Indiana, July 5 to 13, 2003$33 million · 3 events
- Rip Current in New Jersey, July 5, 20031 death · 1 event
- Heat in California, July 5, 20031 death · 1 event
- Damaging Winds in Illinois, July 5, 2003$10 million · 90 kt wind · 8 events
- Hail and Damaging Winds in Iowa, July 5, 2003$3.1 million · 1.75 in hail · 29 events
- Flooding in Indiana, July 5 to 13, 2003$7.0 million · 2 events
- Damaging Winds and Heavy Rain in Illinois, July 5, 20031 injured · $3.1 million · 61 kt wind · 8 events
- Flooding in Iowa, July 5 to 15, 2003$900,000 · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372617.